Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 27, 2010, 12:09 PM MST for Pima County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2010, 12:09 PM MST (19:09 UTC)
- Expired
- Aug 27, 2010, 1:01 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 29 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WGUS55 KTWC 271909 FFWTWC AZC019-272115- /O.NEW.KTWC.FF.W.0053.100827T1909Z-100827T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1209 PM MST FRI AUG 27 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF GREEN VALLEY... * UNTIL 215 PM MST * AT 1206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR GREEN VALLEY...MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAHUARITA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ALSO INCLUDES PORTIONS OF THE FOLLOWING STREAMS AND DRAINAGES... BOX CANYON WASH AND DEMETRIE WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3203 11083 3181 11076 3178 11110 3194 11115 $$ MEYER
2 follow-up statements
843 WGUS75 KTWC 271929 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1229 PM MST FRI AUG 27 2010 AZC019-272115- /O.CON.KTWC.FF.W.0053.000000T0000Z-100827T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1229 PM MST FRI AUG 27 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 1225 PM MST...THE THUNDERSTORM WAS WEAKENING NEAR AND NORTH OF GREEN VALLEY. EARLIER RAINFALL AMOUNTS OF OVER 1.3 INCHES IN 45 MINUTES WAS NOTED IMMEDIATELY NORTHWEST OF GREEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ALSO INCLUDES PORTIONS OF THE FOLLOWING STREAMS AND DRAINAGES... BOX CANYON WASH AND DEMETRIE WASH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3203 11083 3181 11076 3178 11110 3194 11115 $$ MEYER
534 WGUS75 KTWC 272001 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 101 PM MST FRI AUG 27 2010 AZC019-272011- /O.CAN.KTWC.FF.W.0053.000000T0000Z-100827T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 101 PM MST FRI AUG 27 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL PIMA COUNTY... AT 100 PM MST SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS THE GREEN VALLEY AREA. RUNOFF AND LOCALIZED FLOODING FROM EARLIER HEAVY RAINFALL WILL CONTINUE INTO MID AFTERNOON. LAT...LON 3203 11083 3181 11076 3178 11110 3194 11115 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:00 AM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 9:00 AM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST FRI AUG 27 2010 .SYNOPSIS...A DEEPENING UPPER LEVEL TROUGH ALONG THE WEST COAST WILL MAINTAIN STEADY SUPPLY OF MOISTURE INTO SOUTHEAST ARIZONA THIS WEEKEND WITH HEAVY RAINFALL A CONCERN. THEREAFTER SUFFICIENT MOISTURE IS EXPECTED TO REMAIN ACROSS THE AREA FOR A CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR MOST OF THE COMING WEEK. && .DISCUSSIONS...STARTING TO FOCUS A BIT MORE ON THE NEXT 24 HOURS FOR THE BUSIEST PART OF THE WEEKEND. MODEST IMPULSE ACROSS CENTRAL TO SOUTH CENTRAL ARIZONA FOCUSING SOME EARLY CONVECTION THIS MORNING THROUGH SOUTHERN MARICOPA COUNTY. OUTFLOWS PUSHING INTO NORTHERN PIMA COUNTY FOR EARLY ONSET OF ACTIVITY THERE. THIS FEATURE TRANSLATES ACROSS OUR CWA THIS AFTERNOON AND TONIGHT IN SOUTHWESTERLY FLOW SLOWLY STRENGTHENING OVER THE AREA. THIS WOULD PLACE OUR FOCUS ACROSS CENTRAL AND WESTERN AREAS THROUGH EARLY AFTERNOON BEFORE SHIFTING EASTWARD LATER IN THE DAY AND OVERNIGHT...BUT IT IS FILLING AND WEAKENING AS IT DOES SO. BEST CHANCE AT ORGANIZED ACTIVITY APPEARS TO BE FROM TUCSON WESTWARD AT THIS POINT. HEAVY RAIN AND WET MICROBURST ACTIVITY A CONCERN. THEN WHAT? SATURDAY WAS PREVIOUSLY A FOCUS DAY WITH THE APPROACHING TROUGH BUT WE MAY ACTUALLY BE DOWN AND MUCKED UP AFTER ACTIVITY TODAY AND TONIGHT. APPROACHING TROUGH WITH INCREASING SHEAR ACROSS SOUTHEAST ARIZONA AND STILL SUFFICIENT MOISTURE COULD MAKE SUNDAY AFTERNOON AND EVENING QUITE INTERESTING FOR SEVERE THUNDERSTORM CONSIDERATION. NOT SO SURE WE WILL GET MUCH TROPICAL MOISTURE INFLUENCE FROM RAPIDLY WEAKENING FRANK. HE IS TRACKING A LITTLE TOO FAR WEST AND SOUTH...AND DOMINANCE OF TROUGH MAY BE TOO MUCH BY MONDAY WITH BRISK MID LEVEL WESTERLY FLOW ACROSS MOST OF ARIZONA. && .AVIATION...INCREASING CONVECTION FROM THE WEST TODAY. LOCALLY HEAVY RAINFALL EXPECTED TO GENERATE MVFR CEILINGS AND VISIBILITIES AT TAF SITES AT TIMES. NORMAL DIURNAL WIND TRENDS OUTSIDE OF STRONG GUSTY OUTFLOWS FROM THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. MEYER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 27, 10:55 AM MST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1055 AM MST FRI AUG 27 2010 AZZ029-031>034-280600- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1055 AM MST FRI AUG 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTER A BREAK IN WIDESPREAD LIGHT RAINFALL OVERNIGHT AND EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP LATE THIS MORNING INTO THE EARLY EVENING HOURS. THE MAIN THREAT TODAY WILL BE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED RUNOFF PROBLEMS. A FEW OF THE STRONGER THUNDERSTORMS COULD ALSO PRODUCE DAMAGING DOWN BURST WINDS. THE INITIAL AREAS FOR THUNDERSTORMS WILL BE ACROSS WESTERN PINAL COUNTY INTO THE NORTHERN ONE-HALF OF PIMA COUNTY AS STORMS OVER THE CENTRAL DESERTS OF ARIZONA DRIFT SOUTHEAST INTO THE AREA. AS OF LATE THIS MORNING...A FEW SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS NORTHERN PORTIONS OF THE TOHONO OODHAM NATION WEST OF TUCSON. THERE WAS FAIRLY HIGH CONFIDENCE THAT THIS TREND WILL CONTINUE...WITH SHOWERS AND STORMS REACHING PARTS OF TUCSON BY THE EARLY THIS AFTERNOON. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL BE SLOWER TO DEVELOP WITH MOST OF THEM FORMING IN THE MOUNTAINS INITIALLY. THEREAFTER...ACTIVITY IN NORTHERN SONORA MEXICO AND SANTA CRUZ COUNTY WILL BE ON THE INCREASE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE CAB BE EXPECTED TO REMAIN ACROSS THE AREA FOR A CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR MOST OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-035-280600- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 1055 AM MST FRI AUG 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTER A BREAK IN SOME LIGHT RAINFALL OVERNIGHT AND EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP THIS AFTERNOON INTO THE EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BE A BIT SLOWER TO DEVELOP COMPARED TO OTHER AREAS IN SOUTHERN ARIZONA...WITH MOST OF THEM FORMING IN THE MOUNTAINS INITIALLY. THEREAFTER...SHOWERS AND THUNDERSTORM WILL BE ON THE INCREASE THROUGH THE EVENING HOURS. THE MAIN THREAT FROM STORMS TODAY WILL BE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED RUNOFF PROBLEMS. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING DOWN BURST WINDS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE IS EXPECTED TO REMAIN ACROSS THE AREA FOR A CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR MOST OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 27, 11:58 AM MST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1158 AM MST FRI AUG 27 2010 AZZ033-271945- TUCSON METRO/MARANA/GREEN VALLEY AZ- 1158 AM MST FRI AUG 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 1245 PM MST... AT 1148 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...GREEN VALLEY AND SAHUARITA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3207 11083 3183 11075 3178 11112 3195 11117 TIME...MOT...LOC 1858Z 254DEG 8KT 3189 11104 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:58 AM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Aug 27, 12:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 27, 12:50 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 115 min |
| Aug 27, 12:50 PM MST | Special Weather Statement | TWC | 40 min | |
| Aug 27, 1:54 PM MST | Special Weather Statement | TWC | Pima | 36 min |
| Aug 27, 2:07 PM MST | Flash Flood Warning | TWC | Pima | 83 min |
| Aug 27, 2:18 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 117 min |
| Aug 27, 2:32 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Aug 27, 2:41 PM MST | Flash Flood Warning | TWC | Cochise | 94 min |
| Aug 27, 3:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 27, 4:16 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.